Posted by Rick on August 20, 2002, at 14:53:35
Over the last six months, I've developed a huge worsening of my postnasal drip and a related cough that have become a BIG chronic problem. Sorry to get into "icky" detail here, but I often feel like I'm going to choke on mucus, am often hoarse, and I drive people crazy with my throat-clearing (even though that supposedly makes it worse) and constant hacking.
I also have benign nodules on my vocal cords, which the ENT guys say is due to voice abuse, and that I need voice therapy to get rid of them. (My own theory is that it's a circular thing -- the more I clear my throat and cough, the more I traumatize the vocal cords.) My GP thought it was sinusitus, but two runs of Augmentin (an antibiotic) did nothing. Also, when it gets really bad, I get crevices and white hard bumps on my tongue, but not one of four doctors (2 ENT, 1 GP, 1 GI) thought this was of any significance.
I could go on and on about other possible factors (e.g., "invisible" reflux), but my main purpose for writing is because I wonder the extent to which any meds -- including psychotropics -- could cause/add to the problem. Does anyone have experiences they could relate on this? E.g., they had similar problems but when they stopped such and such med, the problems went away? Or suggestions on treatments or how well one treatment worked vs. another? BTW, Has anyone ever used a nasal irrigator for similar symptoms?
I currently take 1 mg Klonopin and 50 mg Provigil (down from 100 mg -- I thought this would help, but it didn't). For years, I've also been taking Prilosec for Gerd and Allegra for allergies. I thought the problem would get better after I stopped the med that gave me big-time dry mouth -- Serzone -- but twas not to be.
Thanks in advance for any ideas!